Florida, 2022

Damaging Wind in Florida, June 14, 2022

June 14, 2022 · NWS JAX · 1 event in 1 county or zone

WNW steering flow was aloft with a very hot airmass across the local area with high pressure W of the region. A prevailing west coast sea breeze produced a few strong storms across the area in the afternoon and early evening with an unstable airmass in place.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

WNW steering flow was aloft with a very hot airmass across the local area with high pressure W of the region. A prevailing west coast sea breeze produced a few strong storms across the area in the afternoon and early evening with an unstable airmass in place.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 14, 2:31 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 14, 2:31 PM EST, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
331 PM EDT Tue Jun 14 2022

...HOT AND HUMID WITH HEAT ADVISORY CONDITIONS TODAY AND
WEDNESDAY...

...SEVERE THUNDERSTORMS MOVING SOUTH THROUGH SOUTHEAST GEORGIA
THIS AFTERNOON...

.NEAR TERM [Through Tonight]...

Showers and thunderstorms will continue developing this afternoon,
with scattered convection forming along the sea breeze boundaries
and more widespread thunderstorms building in over southeast
Georgia from out of the north and moving towards the south and
southwest. Marginal chances for severe thunderstorms have been
set today along with a Severe Thunderstorm Watch through this
evening for southeast Georgia due to the remnants of the MCS
crossing the Appalachians last night and influencing the
development of strong to severe storms within an already moist and
unstable air mass, with the primary threat from these storms
being strong down bursts producing damaging winds reaching speeds
of 60 mph or greater. Heat Advisory conditions remain in place
through this evening for counties along and north of the I-10
corridor with temperatures rising into the mid to upper 90s and
heat index values ranging between 102 to 111 degrees, with higher
apparent temperatures occurring further to the north. Overnight
low temperatures will drop down into the lower to mid 70s for
inland areas and in the mid to upper 70s along the coast and for
areas adjacent to the St Johns River.

.SHORT TERM [Wednesday Through Thursday Night]...

Prevailing flow will settle into a northeasterly-easterly flow by
Wednesday morning as high pressure affecting flow shifts further
off to the west. Warm and moist conditions will continue through
midweek with increasing PWAT values ranging between 2 and 2.5
inches moving into the region on Wednesday. Potential for strong
to severe storms over inland southeast Georgia are possible on
Wednesday, with a Marginal Risk for severe storms set by the SPC.
Potential for reduced convection on Thursday as drier air from out
of the east brings PWAT levels down to below 1.5 inches for large
portions of the forecast area. Daily high temperatures for this
period will be in the mid to upper 90s for inland areas and in the
lower 90s for areas along the shoreline. Apparent "feels like"
temperatures reaching upwards of 110 degrees and higher for
Wednesday and Thursday, with conditions on Wednesday potentially
reaching levels close to Excessive Heat Warning Criteria.

.LONG TERM [Friday Through Tuesday]...

A backdoor cold front will build in over the forecast area by the
end of the weekend as upper level ridging moves off to the west,
bringing reduced chances for convection over the region as drier
air settles in over southeast Georgia and northeast Florida.
Scattered showers and storms forming ahead of the frontal passage
are anticipated on Saturday. Very high temperatures expected for
the start of the weekend with daily high temps reaching up values
close to daily record highs in the upper 90s and potentially
reaching 100 degrees. Apparent temperatures during this period are
very likely to reach up into Heat Advisory levels. Overnight low
temperatures will be slightly above the seasonal average.

&&

.AVIATION...
[Through 18Z Wednesday]

West-southwesterly winds prevail this morning with coastal sites
shifting to south-southeasterly as the sea breeze pushes inland
in the afternoon. There's enough heating today to trigger at least
some VCTS along the sea breeze at the Atlc Coast. Sea breeze
should push inland past SSI/SGJ and have kept VCTS there while all
inland TAF sites of CRG/JAX/GNV/VQQ have TEMPO groups in the
18-23Z time frame. Then, expect just lingering convective debris
clouds and VFR conds from 00-06Z.

&&

.MARINE...

High pressure over the western Atlantic extends into the
southeastern US creating prevailing southwest winds, with active
sea breezes over the near shore waters through midweek. A frontal
boundary will drop south into the southeast states this weekend,
likely pushing through the Georgia waters on Saturday night and
then possibly stalling over the northeast Florida waters by
Sunday. Onshore winds may gradually strengthen late in the
upcoming weekend as high pressure builds over the southeast states
in the wake of this front.

Rip Currents: Low to Moderate Risk for beaches continues through
into Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  74  99  74  96  73 /  30  40  20  20  10
SSI  79  94  80  90  78 /  10  20  10  10   0
JAX  76  97  78  92  76 /  10  30  20  10   0
SGJ  76  94  78  90  76 /  10  20  10  10   0
GNV  72  97  73  96  72 /  30  40  40  30   0
OCF  74  96  75  95  74 /  30  40  30  40   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for Baker-Coastal
     Duval-Coastal Nassau-Hamilton-Inland Nassau-Northern
     Columbia-South Central Duval-Southern Columbia-Suwannee-
     Trout River-Western Duval.

GA...Heat Advisory until 7 PM EDT this evening for Appling-Atkinson-
     Bacon-Brantley-Clinch-Coastal Camden-Coastal Glynn-Coffee-
     Echols-Inland Camden-Inland Glynn-Jeff Davis-Northeastern
     Charlton-Northern Ware-Pierce-Southern Ware-Wayne-Western
     Charlton.

AM...None.
&&

In the hours before

Special weather statement, Jun 14, 2:58 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
358 PM EDT Tue Jun 14 2022

FLZ024-124-GAZ152>154-165-166-264-364-142045-
Inland Nassau FL-Coastal Nassau FL-Northeastern Charlton GA-
Inland Glynn GA-Inland Camden GA-Coastal Glynn GA-
Western Charlton GA-Brantley GA-Coastal Camden GA-
358 PM EDT Tue Jun 14 2022

...Strong thunderstorms will impact portions of Nassau, Camden,
southwestern Glynn, southeastern Brantley and northeastern Charlton
Counties through 445 PM EDT...

At 357 PM EDT, Doppler radar was tracking outflow from a line of
thunderstorms extending from 8 miles south of Race Pond to 6 miles
northeast of Kings Bay Base. Movement was south at 15 mph. Winds of
35 to 45 mph are expected with the outflow boundary ahead of the
line.

HAZARD...Wind gusts up to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
St. Marys, Kingsland, Brunswick, St. Simons Island, Fernandina Beach,
Hilliard, Folkston, Woodbine, Nahunta and Dock Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southeastern Georgia.

&&

LAT...LON 3079 8142 3059 8140 3060 8217 3119 8209
      3125 8139 3104 8138
TIME...MOT...LOC 1957Z 001DEG 15KT 3089 8215 3088 8152

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

WOLF
Local storm report, Jun 14, 3:03 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
403 PM EDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     2 S SAINT SIMONS        31.15N 81.38W
06/14/2022  M40 MPH          GLYNN              GA   ASOS

            ASOS STATION KSSI BRUNSWICK.

&&

SCC
Special weather statement, Jun 14, 3:16 PM EST, 49 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
416 PM EDT Tue Jun 14 2022

GAZ162-163-142100-
Clinch GA-Echols GA-
416 PM EDT Tue Jun 14 2022

...Strong thunderstorms will impact Echols and central and southern
Clinch Counties through 500 PM EDT...

At 414 PM EDT, Doppler radar was tracking an outflow boundary moving
southward across southern Clinch County and northern Echols County
ahead of a band of strong thunderstorms...producing winds of 35 to
45 mph. The boundary was moving south at 20 mph.

HAZARD...Winds of 35 to 45 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Homerville, Fargo, Statenville, Du Pont, Mayday and Needmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3078 8314 3080 8313 3081 8310 3083 8310
      3083 8309 3085 8309 3085 8301 3086 8301
      3087 8297 3106 8297 3106 8266 3059 8249
      3063 8314
TIME...MOT...LOC 2014Z 348DEG 19KT 3089 8334 3086 8266

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WOLF
Local storm report, Jun 14, 3:25 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
425 PM EDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     3 W WOODBINE            30.96N 81.77W
06/14/2022  M40 MPH          CAMDEN             GA   MESONET

            MESONET STATION UGA82 WOODBINE.

&&

SCC
Local storm report, Jun 14, 3:32 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
432 PM EDT TUE JUN 14 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HEAVY RAIN       JACKSONVILLE            30.33N 81.66W
06/14/2022  1.75 INCH        DUVAL              FL   EMERGENCY MNGR

            REPORT OF 1.75 INCHES OF RAIN IN A HALF HOUR
            IN GLYNLEA NEIGHBORHOOD OF JACKSOVNILLE, FL.

&&
Special weather statement, Jun 14, 3:45 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
445 PM EDT Tue Jun 14 2022

FLZ020-021-023-024-122-124-125-133-222-225-325-425-GAZ162-163-350-
364-142130-
Southern Columbia FL-Coastal St. Johns FL-South Central Duval FL-
Hamilton FL-Inland Nassau FL-Suwannee FL-Northern Columbia FL-
Baker FL-Western Duval FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-Clinch GA-Western Charlton GA-Echols GA-
Southern Ware GA-
445 PM EDT Tue Jun 14 2022

...Strong outflow winds from thunderstorms will impact portions of
southern Nassau, Baker, northern Columbia, northern Suwannee, Duval,
Hamilton, southern Echols, south central Ware, southeastern Clinch
and southeastern Charlton Counties through 530 PM EDT...

At 443 PM EDT, Doppler radar was tracking an outflow boundary along
the edge of 35 to 45 mph winds spreading southward from thundestorms
to the north. The outflow boundary was along the Florida-Georgia
state line, moving south at 30 mph toward the entire Interstate 10
corridor across northern Florida.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Jacksonville, Lake City, Live Oak, Jasper, Callahan, Jennings, White
Springs, Jacksonville International Arpt, Arlington and Suwannee
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3063 8314 3068 8313 3068 8303 3058 8140
      3028 8139 3019 8145 3020 8260 3024 8325
      3029 8323 3031 8321 3035 8321 3035 8319
      3038 8319 3039 8317 3041 8318 3042 8322
      3046 8322 3047 8324 3062 8327 3063 8331
TIME...MOT...LOC 2043Z 359DEG 32KT 3061 8327 3060 8319 3061 8303 3052
8158

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WOLF

The radar

The Jacksonville radar (KJAX), 38 km away, was scanning. The volume nearest the first event began at 21:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
June 14, 4:05 PM EST to 4:12 PM EST
Where
Duval County, 0.6 mi W of East Mandarin
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
30.150, -81.640

A few trees were reported down across the Mandarin area due to a passing thunderstorm.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2022Every state in 2022This day in weather historyWarnings in Florida, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031774.